Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 25, 2025, 10:58 PM EDT for 4 counties in Pennsylvania. It was in force for 107 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2025, 10:58 PM EDT (02:58 UTC)
- Expired
- Apr 26, 2025, 12:45 AM EDT
- In force
- 107 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 103 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:15 AM EDT | FLASH FLOOD | 1 Sw Polk, PA | It was reported that heavy rainfall lead to US-62 becoming washed out from Sandy Creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
686
WGUS51 KPBZ 260258
FFWPBZ
PAC019-073-085-121-260500-
/O.NEW.KPBZ.FF.W.0002.250426T0258Z-250426T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1058 PM EDT Fri Apr 25 2025
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Mercer County in northwestern Pennsylvania...
Western Venango County in northwestern Pennsylvania...
North Central Butler County in west central Pennsylvania...
Northern Lawrence County in western Pennsylvania...
* Until 100 AM EDT.
* At 1058 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hermitage, Sharon, Grove City, Franklin, Sharpsville, Greenville,
Sugarcreek, Farrell, New Wilmington, Mercer, Pulaski, Stoneboro,
New Bedford, Harrisville, West Middlesex, Polk, Plain Grove
Township, Sandy Lake, Clark and Wheatland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4149 8052 4149 8000 4151 7998 4153 7994
4154 7994 4154 7992 4157 7989 4160 7983
4162 7983 4162 7967 4109 7998 4108 8028
4110 8052
FLASH FLOOD...RADAR INDICATED
$$
Shallenberger1 follow-up statement
847
WGUS71 KPBZ 260445
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1245 AM EDT Sat Apr 26 2025
PAC019-073-085-121-260455-
/O.CAN.KPBZ.FF.W.0002.000000T0000Z-250426T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler PA-Lawrence PA-Mercer PA-Venango PA-
1245 AM EDT Sat Apr 26 2025
...FLASH FLOOD WARNING FOR MERCER, WESTERN VENANGO, NORTH CENTRAL
BUTLER AND NORTHERN LAWRENCE COUNTIES HAS BEEN REPLACED WITH A FLOOD
WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4149 8052 4149 8000 4151 7998 4153 7994
4154 7994 4154 7992 4157 7989 4160 7983
4162 7983 4162 7967 4109 7998 4108 8028
4110 8052
$$
ShallenbergerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 7:54 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 25, 7:54 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 754 PM EDT Fri Apr 25 2025 .SYNOPSIS... Heavy rain expected for portions of the region through early Saturday morning with a passing low pressure system. Drier and cooler conditions expected Saturday afternoon into Sunday in the wake of a cold front. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... KEY MESSAGES: - Showers and storms today ahead of a cold front - Training showers and storms can lead localized flooding north of Pittsburgh - Temperatures remain above-average through dawn ------------------------------------------------------------------- Evening update: The radar depicts localized heavy rainfall north of Pittsburgh is currently ongoing and will likely continue over the next 6 hours with the passage a low pressure system over the Great Lakes. Some areas could receive an additional 1 to 2 inches of rain and create isolated flooding, especially in urban communities and along shallow creeks and streams. Portions of the Cleveland, OH's County Warning Area (CWA) are already reporting flooding just south of the city and are under a Flash Flood Warning. Flooding concerns will likely remain elevated through 2am with a deep warm cloud layer, elevated PWATS, and weak shear to prompt slow moving showers and storms. Between 2am to 4am, mid to upper-level dry air are anticipated to venture into the region from the west. Rain will likely still be ongoing, but moderate to heavy rain rates will likely decrease. Overnight temperatures are expected to trend above average within the warm sector. The passage of the cold front is expected to be positioned just south of Cleveland around 6am. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... KEY MESSAGES: - Cooler but dry for the weekend ------------------------------------------------------------------- Showers are expected to wind down from west to east by early Saturday morning as our second upper wave and the associated cold front clear the region. Cooler and drier air overspreads the region behind the front. The longwave trough that brought rain to the region is finally expected to cross the region Saturday. High temperatures are expected to be trimmed and fall just a few degrees below normal, potentially our first below average high since April 17th. Breezy conditions are possible Saturday due to cold air advection and a tightened pressure gradient. Surface high pressure filters in and continues dry weather Sunday. 500mb heights finally begin to rise as the upper trough kicks eastward and ridging begins to slide in from the central CONUS. Despite these height rises, high temperatures are not expected to rise much and we could end up with two days in a row of below average highs. Largely clear skies and light winds Sunday night likely lead to efficient radiational cooling and a chilly start to our next work week. && .LONG TERM /MONDAY THROUGH FRIDAY/... KEY MESSAGES: - Above average temperatures to start next week - Active weather possible midweek but dependent on trough speed ------------------------------------------------------------------- Clustered ensembles still disagree on exactly how eager that departing trough is to move eastward into the Atlantic. There is a slight signal today for a possibly faster departure leading to an earlier onset of ridging but the Euro is the notable exception. Despite the uncertainty on speed, it remains highly likely that heights rise on Monday and temperatures bounce back above normal. Clustered ensembles shunt the ridge eastward on Tuesday, raising temperatures once again, as an upper wave traverses the central CONUS. This wave brings potential for active weather and possible severe threats next week but the picture of its arrival is far from clear. Clustered ensembles still have the base of this trough in the four corners region by Tuesday. From there, they paint a disjointed picture of the wave becoming unphased, with the base out west and remainder riding through the Great Lakes and flattening the eastern CONUS ridge. The picture becomes even muddier by Wednesday, with signals for a possibly weaker and slower wave becoming equally as likely. As it stands now it seems likely that POPs will return Tuesday into Tuesday night, but this and the evolution of the long-range forecast largely remain clouded by the uncertainty in the amplitude, speed and evolution of the wave packet. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Showers, and MVFR restrictions, will increase again this evening as low pressure, and an associated cold front, track across the Upper Ohio Valley region. Enough instability is in place this evening to maintain a few thunderstorms, mainly for FKL, DUJ, and LBE, along an outflow boundary. Instability will diminish by late evening, with thunderstorms ending. Deterioration to IFR is expected overnight as low level moisture increases with the showers. The low/cold front should exit the area Saturday morning, though low level moisture in place should support IFR conditions continuing. Mixing and some dry advection should lift cigs back to MVFR by mid to late morning for most airports, though a crossing upper trough and cold advection should maintain the MVFR cigs through Saturday evening. Outlook... VFR is expected Sunday and Monday under high pressure. Restrictions, and showers/thunderstorms, return Tuesday and Tuesday night with the approach and passage of a cold front. VFR returns Wednesday under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Hefferan NEAR TERM...Hefferan SHORT TERM...AK LONG TERM...AK AVIATION...WM
Hazardous weather outlook, Apr 25, 1:23 PM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 123 PM EDT Fri Apr 25 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-261730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 123 PM EDT Fri Apr 25 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Showers and storms today may produce locally heavy rain, which could lead to isolated areas of flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are likely Tuesday afternoon and evening. Some thunderstorms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. AK
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:48 PM EDT | Flash Flood Warning | PBZ | Armstrong, Butler, Clarion, Forest, Jefferson, Venango | 2 hr |
| Apr 26, 12:45 AM EDT | Areal Flood Warning | PBZ | Mercer, Venango | 107 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.